MAUDE Adverse Event Report: BIOMET MICROFIXATION PECTUS BLU PRBNT TI BAR 11IN; PLATE, FIXATION, BONE

BIOMET MICROFIXATION PECTUS BLU PRBNT TI BAR 11IN; PLATE, FIXATION, BONE
Catalog Number 78-6110
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pleural Effusion (2010); Pneumonia (2011)
Date of Event 12/20/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the patient underwent an initial nuss procedure.Subsequently, the patient was diagnosed with pneumonia and pleural effusion requiring chest tube placement and hospitalization.Attempts have been made, and no further information is available.
 
Additional Manufacturer Narrative
(b)(4).Procedural related complications are influenced by the type of surgery, patients pre-existing comorbidities, and perioperative management.Pneumonia is a well-known postoperative complication that typically requires medical intervention and possibly even hospitalization for more aggressive medical management.Within a two-hour postoperative window, the protective reflexes of the oropharyngeal passages are depressed, and the patient can aspirate.The reason for postoperative pneumonia is typically due to aspiration of subglottic secretions containing bacteria.Once the bacteria enter the respiratory tract, they can replicate and advance into aspiration pneumonia.Patient that has known history of respiratory or lung diseases such as copd, asthma, or are immune suppressed are at increased risk for developing this complication.While pneumonia is a collection of fluid within the lungs, pleural effusions are fluid collections in the outer spaces of the lungs requiring chest tube placement to drain the fluid from the pleural space.Both are procedural related complications resulting from intubation during the procedure and are considered hospital-acquired conditions.As the complaint indicates, a postoperative complication of pneumonia & pleural effusions developed, and medical intervention was required for treatment.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
PECTUS BLU PRBNT TI BAR 11IN
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22671837
Report Number0001032347-2025-00321
Device Sequence Number15313503
Product Code HRS
UDI-Device Identifier00888233032636
UDI-Public(01)00888233032636(10)26863
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K212841
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number78-6110
Device Lot Number26863
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2025
Initial Report FDA Received Date07/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age16 YR
Patient SexMale
Patient Weight56 KG
Patient EthnicityNon Hispanic
Patient RaceWhite